MAUDE Adverse Event Report: TELEFLEX MEDICAL DISP. IMA/ENT 3/4 NEEDLE ELECTRODE; ELECTROCAUTERY, GYNECOLOGIC

TELEFLEX MEDICAL DISP. IMA/ENT 3/4 NEEDLE ELECTRODE; ELECTROCAUTERY, GYNECOLOGIC
Model Number IPN029475
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Second degree burn oral commissure.Insulated bovie electrode needle inserted into bovie covidien pencil, despite incomplete insertion of the bounce electrode in the bovie pencil a complete circuit existed.Limited topical treatment.
 
Additional Manufacturer Narrative
Qn# (b)(4).A visual inspection of the product involved in the complaint could not be conducted since the product was not returned.A dimensional inspection was not required as part of this investigation.A functional inspection was not required as part of this investigation.No failure mode identified.The device is a simple disposable electrode.The complaint description also details additional devices including a bovie pencil and a switch which connects to and provides current to the electrode.
 
Event or Problem Description

Brand Name
DISP. IMA/ENT 3/4 NEEDLE ELECTRODE
Common Device Name
ELECTROCAUTERY, GYNECOLOGIC
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key11633201
Report Number3011137372-2021-00078
Device Sequence Number19682264
Product Code HGI
UDI-Device Identifier14026704646026
UDI-Public14026704646026
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K942986
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIPN029475
Device Catalogue Number809337
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;